Tornadoes · United States · Ohio · 2011
EF1 tornado, Cairo, Ohio, April 19, 2011
This EF1 tornado ran 0.7 miles across Allen County on April 19, 2011, touching down at 11:58 PM EDT and reaching 100 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- April 19, 2011
- Touchdown
- 11:58 PM EDT (03:58 UTC)
- Lifted
- 11:59 PM EDT (03:59 UTC)
- On the ground
- 1 minutes
- Path length
- 0.7 miles (1.1 km)
- Path width
- 100 yards (91 m)
- Deaths
- 0
- Injuries
- 0
- County
- Allen County
- Touchdown point
- 40.858, -84.082
- Lift-off point
- 40.864, -84.071
- Record number
- 1104192158-01
What the Weather Service recorded
A warm front attempted to move in during the day, but a strong easterly flow and extensive low clouds and fog did not allow the boundary to mix northward. Low pressure moved from Missouri towards northern Indiana during the evening hours. A line of strong to severe storms initiated ahead of the low and along the warm front and moved into southern parts of the area. A strong low level jet allowed for temperatures and moisture above the surface to increase, causing elevated instability. Damage occurred across several counties in southern portions with much of it occurring at tree top and roof levels, suggesting winds could not fully mix down. Surveys of several areas indicated that brief circulations were embedded within these wind damage swaths, leading to the confirmation of several weak tornadoes.
A survey of wind damage in the area of Cario indicated a brief circulation developed and touched down in an open field just southwest of the intersection of Hillville Road and State Road 65. The roof was removed from a residence as the circulation moved northeast. A barn on the property was destroyed with debris being carried up to a half mile away. An old school bus also suffered damage as a result of debris from the barn. The tornado continued to the northeast, approaching a set of railroad tracks, where numerous trees were topped as it began to lift and dissipate. Winds were estimated between 95 and 100 mph.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
No tornado warning for this county appears in the archive as in force at the moment the tornado touched down.
The county was under a severe thunderstorm watch, issued at 01:37 UTC and running to 04:20 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 01:37 UTC | 04:20 UTC | Severe Thunderstorm Watch | IWX |
| 03:31 UTC | 04:20 UTC | Severe Thunderstorm Warning | IWX |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 01:10 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the tornado touched down at Apr 19, 7:25 PM EDT, 4 hours 33 minutes earlier.
Area forecast discussion, Apr 19, 7:25 PM EDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 725 PM EDT TUE APR 19 2011 .AVIATION... SEVERE THUNDERSTORMS HAVE DEVELOPED UPSTREAM ACROSS ILLINOIS NEAR STRONG LOW PRESSURE CENTER. A WARM FRONT EXTENDS EAST OF THIS LOW INTO CENTRAL INDIANA. NORTH OF THE WARM FRONT...A PERSISTENT EASTERLY WIND AND LIGHT SHRA WAS HELPING TO KEEP LOW CIGS LOCKED IN. WARM FRONT EXPECTED TO LIFT NORTH BUT WILL LIKELY REMAIN JUST SOUTH OF KFWA AND WELL SOUTH OF KSBN. INCREASING LOW LEVEL JET THIS EVENING OVER TOP OF THIS BOUNDARY IS EXPECTED TO HELP GENERATE ELEVATED THUNDERSTORMS THIS EVENING. LARGE HAIL AND HEAVY RAIN IS PRIMARY CONCERN AT TAF SITES WITH THESE STORMS IF THEY DO DEVELOP. MAIN COLD FRONT TO MOVE THROUGH AFTER 05Z WITH LINE OF STRONG STORMS ALONG IT WITH POTENTIAL FOR SEVERE WIND GUSTS AND HAIL AS WELL AT TAF SITES. OTHERWISE EXPECT LITTLE IMPROVEMENT IN CIGS AND VIS UNTIL MIXING OCCURS NEAR CONVECTION. SATELLITE AND SURFACE OBS SHOW LOW CIGS AND VIS BACK TO COLD FRONT AND NORTH OF WARM FRONT. IFR TO MVFR CONDITIONS EXPECTED INTO WEDNESDAY MORNING WITH SLOWLY RISING CIGS WEDNESDAY. && .SHORT TERM... CONV INITIATION IMMINENT INVOF OF INTENSE SFC CYCLONE OVR WRN/CNTRL MO. DOWNSTREAM WARM SECTOR AIRMASS IS QUITE UNSTABLE AND CONTS TO DESTABILIZE FURTHER W/ADDNL DVLPMNT XPCD ALG NWD RTNG WMFNTL BNDRY AFT 21Z COINCIDENT W/NOCTURNAL LLJ RAMP. MOST OBVIOUS CONCERN IS HOW FAR NORTH WMFNT MIXES W/HIGHRES MODEL PLACEMENT QUITE CONCERNING ALG/SOUTH OF A MARION TO LIMA LINE TWD MID EVENING AS 0-1 SRH NR 400 AND MIXED LYR CAPES NR 1500 SUGGEST SIG RISK FOR TORNADOES SHLD CONV MODE YIELD A WINDOW OF DISCRETE ACTIVITY THIS EVENING. OTHERWISE GREATER HAIL/WIND RISK EXTENDS FARTHER NORTH THROUGH NRN IN/NW OH OVERTOP SHALLOW/COLD BNDRY LYR IN ASSOCN/W LIKELY UPSCALE GROWTH OF MO CONV SEED THIS AFTN. REGARDLESS SFC LOW AND ATTENDANT CDFNT CLR ERN PORTION OF CWA BY 09Z W/STG CAA FOLLOWING IN ITS WAKE. WILL GENERALLY SIDE W/COLDER MOS TEMPS GIVEN EXTENSIVE STRATOCU FOLLOWING IN INTENSE CAA WING WED AND SHADE SLIGHTLY LWR WED NIGHT AS SOME CLD EROSION SHLD OCCUR LATE AS SFC RIDGE BLDS IN. && .LONG TERM... THURSDAY THROUGH TUESDAY... FCST PERIOD TO BEGIN WITH SFC HIGH PRESSURE OVER THE REGION PROVIDING A SEASONABLY COOL BUT MOSTLY SUNNY DAY. WEAK GRADIENT WILL KEEP WINDS LIGHT AND OUT OF THE NE WITH TEMPS 50-55F. QUIET WX IS SHORT-LIVED AS FRONTAL BOUNDARY BEGINS TO RETURN NORTHWARD IN RESPONSE TO LOW PRESSURE DEVELOPING IN THE PLAINS. THIS WILL BRING OVERRUNNING PRECIP INTO THE AREA LATE THURSDAY NIGHT AND CONTINUE INTO FRIDAY. MEDIUM RANGE MODELS OFFER VARYING SOLNS AS TO DEGREE OF DEVELOPMENT OF SFC LOW BUT CONSENSUS NOW FAVORS A DEEPER LOW WITH A NE TRACK TOWARD WESTERN GREAT LAKES. THIS WILL SWING COLD FRONT THROUGH THE AREA FRIDAY NIGHT. EVEN GREATER UNCERTAINTY TO FOLLOW WITH HOW FAR SOUTH FRONT WILL PUSH THROUGH BEFORE STALLING OUT. LATEST GFS BRINGS DEEPER SFC LOW THROUGH THE GREAT LAKES AND PUSHES FRONT DOWN TO OH VALLEY AND ALLOWS FOR WEAK SFC RIDGE TO BUILD INTO THE AREA WHILE 00Z ECMWF OFFERED A WEAKER SOLN AND KEEPS FRONT HUNG UP OVER OUR AREA WHILE BRINGING ADDL FRONTAL WAVES RIDING UP ALONG BOUNDARY. GIVEN THIS UNCERTAINLY...WILL NOT BE MAKING ANY MAJOR CHANGES DAYS 5-7 AND KEEP LOW CHANCE POPS DAYS 5-6 BEFORE FRONT LIFTS NORTH OF THE AREA AND SETS THE STAGE FOR SIGNIFICANT WARMUP BY DAY 7...ALTHOUGH WILL JUST TREND TOWARD L80S OFFERED BY HPC GUIDANCE. && .AVIATION... WIDESPREAD IFR CONDS ALG COLD SIDE OF STOUT WMFNTL BNDRY DRAPED THROUGH CNTRL IL/SRN IN WILL ESSENTIALLY GO NOWHERE THIS PD AS INTENSE SFC LOW OVR CNTRL MO THIS AFTN EJECTS ENE OVERNIGHT YET STAYS SOUTH OF THE TERMINALS. STG ERLY GRADIENT THIS AFTN WILL SLOWLY VEER BFR SHIFTING SW AFT MIDNIGHT. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL 11 PM EDT WEDNESDAY FOR LMZ043-046. && SHORT TERM...T LONG TERM...LOGSDON AVIATION...LASHLEY
Hazardous weather outlook, Apr 19, 6:52 PM EDT, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 652 PM EDT TUE APR 19 2011 INZ020-022>027-032>034-OHZ024-025-201000- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MONTICELLO...BROOKSTON...LOGANSPORT... PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND... VAN WERT...DELPHOS...LIMA 652 PM EDT TUE APR 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND NORTHWEST OHIO. .DAY ONE...TONIGHT STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE ACROSS THE AREA THIS EVENING AND OVERNIGHT WITH THE POTENTIAL FOR ISOLATED TORNADOES. ANY TORNADO THAT DEVELOPS HAS THE POTENTIAL TO BE STRONG THROUGH THE LATE EVENING HOURS. SEVERE THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. MAKE SURE YOU KEEP A WEATHER RADIO ON ALERT OR HAVE SOME NOTIFICATION METHOD TONIGHT...ESPECIALLY WHEN YOU GO TO BED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINDY CONDITIONS ARE EXPECTED ON WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS AGAIN FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ008-009-012>018-OHZ004-005-015-016-201000- NOBLE-DE KALB-STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY- ALLEN IN-DEFIANCE-HENRY-PAULDING-PUTNAM- INCLUDING THE CITIES OF...KENDALLVILLE...LIGONIER...AUBURN... GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH... BREMEN...ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY... SOUTH WHITLEY...FORT WAYNE...DEFIANCE...NAPOLEON...PAULDING... ANTWERP...OTTAWA...PANDORA 652 PM EDT TUE APR 19 2011 /552 PM CDT TUE APR 19 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND NORTHERN INDIANA. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING...WITH SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND ISOLATED WIND DAMAGE INTO THE OVERNIGHT HOURS. HAIL SIZE MAY EXCEED AN INCH AND A HALF IN DIAMETER WITH THE STRONGER THUNDERSTORMS. MAKE SURE YOU KEEP A WEATHER RADIO ON ALERT OR HAVE SOME NOTIFICATION METHOD TONIGHT...ESPECIALLY WHEN YOU GO TO BED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINDY CONDITIONS ARE EXPECTED ON WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS AGAIN FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003>007-MIZ077>081-OHZ001-002-201000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-BERRIEN-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN... MONTPELIER...WAUSEON...ARCHBOLD 652 PM EDT TUE APR 19 2011 /552 PM CDT TUE APR 19 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN...NORTHERN INDIANA AND NORTHWEST OHIO. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING AND CONTINUE INTO THE OVERNIGHT HOURS. SOME OF THESE STORMS MAY PRODUCED ISOLATED LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINDY CONDITIONS ARE EXPECTED ON WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS AGAIN FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS UNLIKELY THIS AFTERNOON OR EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-201000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 652 PM EDT TUE APR 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT. THUNDERSTORMS ARE EXPECTED THIS EVENING INTO THE OVERNIGHT HOURS. SOME OF THE STORMS COULD BE SEVERE WITH LARGE HAIL AND STRONG WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH WEDNESDAY NIGHT. THERE IS A CHANCE OF THUNDERSTORMS AGAIN FRIDAY AND FRIDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Local storm report, Apr 19, 11:36 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1136 PM EDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1051 PM TSTM WND DMG 1 SSE FAIRMOUNT 40.40N 85.65W
04/19/2011 GRANT IN EMERGENCY MNGR
NUMEROUS POWER LINES DOWN ON ROAD 1050 SOUTH
&&
EVENT NUMBER IWX1100647
SKIPPERLocal storm report, Apr 19, 11:38 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1138 PM EDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1116 PM TSTM WND GST PORTLAND 40.43N 84.98W
04/19/2011 M51 MPH JAY IN AWOS
&&
EVENT NUMBER IWX1100648
JCLocal storm report, Apr 19, 11:46 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1146 PM EDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1117 PM TSTM WND DMG 2 SSW BRYANT 40.51N 84.97W
04/19/2011 JAY IN LAW ENFORCEMENT
3 POWER POLES SNAPPED. US 27 CLOSED BETWEEN 400 N AND
500 N. POWER FLASHES WERE REPORTED.
&&
EVENT NUMBER IWX1100649
SAWLocal storm report, Apr 19, 11:54 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1154 PM EDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM TSTM WND DMG 1 SW MEXICO 40.81N 86.13W
04/19/2011 MIAMI IN LAW ENFORCEMENT
LARGE TREE DOWN ACROSS ROADWAY AT 300 N JUST WEST OF
US31. TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER IWX1100650
SAWLocal storm report, Apr 19, 11:55 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1155 PM EDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND DMG GRASS CREEK 40.95N 86.40W
04/19/2011 FULTON IN EMERGENCY MNGR
BARN DAMAGE AND TREES DOWN
&&
EVENT NUMBER IWX1100651
SKIPPERLocal storm report, Apr 19, 11:58 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1158 PM EDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM TSTM WND DMG 2 SSE ROYAL CENTER 40.84N 86.49W
04/19/2011 CASS IN EMERGENCY MNGR
POLE BUILDING DESTROYED. TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER IWX1100652
SAWThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Cncnati-Daytn, OH (KILN), 00:00Z
4.0 hours before the tornado, 161 km from the path. April 20, 2011.
- Mixed-layer CAPE
- 1686 J/kg
- Mixed-layer CIN
- -39 J/kg
- Surface CAPE
- 1143 J/kg
- Mixed-layer LCL
- 1003 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 387 m²/s²
- 0-3 km storm-relative helicity
- 474 m²/s²
- Significant tornado parameter
- 4.3
- Supercell composite
- 18.7
- 0-3 km lapse rate
- 4.4 K/km
Cncnati-Daytn, OH (KILN), 12:00Z
8.0 hours after it, 161 km from the path. April 20, 2011.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -160 J/kg
- Surface CAPE
- 21 J/kg
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 499 m²/s²
- 0-3 km storm-relative helicity
- 462 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 4.9 K/km
The radar
The Northern Indiana radar (KIWX), 147 km away, was scanning. The volume nearest the touchdown began at 03:59 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 03:19 UTC | TSTM WND DMG | 2 W Van Wert | Van Wert, OH | HEADER BLOWN OVER HOUSE. MULTIPLE PINE TREES SNAPPED. WINDOWS BLOWN OUT OF RESIDENCE AND GARAGE DOOR BLOWN IN. TIME ESTIMATED FROM RADAR. |
| 03:35 UTC | TSTM WND DMG | 2 W Van Wert | Van Wert, OH | HEADER BLOWN OVER HOUSE. MULTIPLE PINE TREES SNAPPED. WINDOWS BLOWN OUT OF RESIDENCE AND GARAGE DOOR BLOWN IN. TIME ESTIMATED FROM RADAR. |
| 03:35 UTC | TORNADO | 2 W Van Wert | Van Wert, OH | THE NATIONAL WEATHER SERVICE WITH THE ASSISTANCE OF THE VAN WERT COUNTY EMERGENCY MANAGER HAS CONFIRMED AN EFO TORNADO. THIS TORNADO HAD AN APPROXIMATE PATH LENGTH OF 0.5 MILES WITH A MAXIMUM WIDTH OF 25 YARDS. WINDS WER |
| 03:40 UTC | TORNADO | 1 Ese Celina | Mercer, OH | SURVEY CONFIRMED EF2 TORNADO WITH MAX WIND SPEED OF 115 MPH. 4 MILE PATH LENGTH BEGAN ON S. LAKE ST. AND EXTENDED NORTHEAST TO RILEY RD. MAXIMUM PATH WIDTH WAS 30 YARDS. |
| 03:40 UTC | TORNADO | 2 E Celina | Mercer, OH | PATH OF DAMAGE FROM NORTH EDGE OF LAKE TO STAEGER RD...INCLUDING COLLAPSE OF A TWO CAR GARAGE...CARS OVERTURNED AND DAMAGE IN AREA OF WAL-MART AND ALDI. |
| 03:40 UTC | TORNADO | Celina | Mercer, OH | PRELIMINARY REPORTS OF STRUCTURAL DAMAGE IN AND AROUND CELINA FROM A POSSIBLE TORNADO. |
| 03:40 UTC | TSTM WND DMG | Converse | Van Wert, OH | BARN DESTROYED WITH DEBRIS ACROSS CONVERSE ROAD |
| 03:40 UTC | TORNADO | 1 S Monticello | Van Wert, OH | AN EF1 TORNADO OCCURRED IN VAN WERT COUNTY OHIO AND CONTINUED INTO ALLEN COUNTY OHIO. THIS TORNADO HAD AN APPROXIMATE PATH LENGTH OF 4 MILES AND MAXIMUM WIDTH OF ONE HALF MILE. WINDS WERE ESTIMATED TO BE IN THE 100 TO 10 |
| 03:50 UTC | TORNADO | 5 N St. Marys | Auglaize, OH | SURVEY CONFIRMED EF0 TORNADO WITH MAXIMUM WINDS OF 80 MPH. DAMAGE OCCURRED IN VICINITY OF MERCER AUGLAIZE COUNTY LINE RD. AND NOBLE RD. AND EXTENDED DISCONTINUOUSLY TO THE INTERSECTION OF ST. MARYS RD. AND EASTERLY RD. M |
| 03:55 UTC | TSTM WND DMG | Elida | Allen, OH | 24 FOOT LONG TRAVEL TRAILER DESTOYED...3 LARGE TREES DOWN...POWER LINES DOWN...ROOF DAMAGE...GARAGE LEVELED |
| 03:56 UTC | TSTM WND DMG | 3 W St. Marys | Auglaize, OH | BARN DESTROYED. POSSIBLE TORNADO. |
| 03:58 UTC | TORNADO | 5 N St. Marys | Auglaize, OH | ROOF TORN OFF BARN ON EASTERLY RD FROM POSSIBLE TORNADO |
| 03:58 UTC | TORNADO | 2 N Cairo | Allen, OH | THE NATIONAL WEATHER SERVICE HAS CONFIRMED AN EF1 TORNADO IN ALLEN COUNTY OHIO. THE TORNADO BEGAN APPROXIMATELY 2 MILES N OF CAIRO. THE TORNADO HAD A PATH LENGTH OF ONE HALF MILE AND MAX WIDTH OF 100 YDS. SUBSTANTIAL DAM |
| 04:01 UTC | TSTM WND DMG | 1 N Cairo | Allen, OH | BARN DESTROYED...TREES UPROOTED...ROOF TORN OFF HOUSE |
| 04:06 UTC | TSTM WND GST 52 | 3 Ne Yoder | Allen, OH | |
| 04:07 UTC | TSTM WND DMG | 2 Ese Elery | Henry, OH | TREES DOWN AT ST RT 281 WEST OF ST RT 109. ALSO DOWNED POWER LINES IN THE ST RT 281 AND CR 18 AREA. TIME ESTIMATED FROM RADAR. |
| 04:09 UTC | TSTM WND DMG | Wapakoneta | Auglaize, OH | SEVERAL VEHICLES BLOWN OFF OF I-75 |
| 04:35 UTC | TSTM WND DMG | Waynesfield | Auglaize, OH | LARGE BRANCHES BROKEN |
| 04:38 UTC | TSTM WND DMG | 5 N St. Marys | Auglaize, OH | POWER LINES DOWN ON MAIER BARBER ROAD AND SEIBERT ROADS |
| 04:45 UTC | DOWNBURST | 1 Se Findlay | Hancock, OH | DOWNBURST WINDS ESTIMATED NEAR 70 MPH. APPROXIMATELY 30 TO 40 HOMES LOST SHINGLES. TIME IS ESTIMATED. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2011 tornado in OhioEvery tornado in Ohio since 1950Warnings in force in Ohio nowThe forecast where you are
The other tornadoes of April 19, 2011
69 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| April 19 | 4:00 PM CDT | EF1 | Pike, MO | 4.1 | 150 | |||
| April 19 | 4:36 PM CDT | EF0 | Pike, MO | 0.4 | 50 | |||
| April 19 | 5:58 PM CDT | EF0 | Pushmataha, OK | 0.1 | 50 | |||
| April 19 | 5:58 PM CDT | EF3 | Macoupin, IL | 4.3 | 200 | 2 | ||
| April 19 | 6:07 PM CDT | EF1 | Pushmataha, OK | 3.5 | 100 | |||
| April 19 | 6:08 PM CDT | EF2 | Montgomery, IL | 3.2 | 150 | |||
| April 19 | 6:15 PM CDT | EF2 | Montgomery, IL | 3.5 | 200 | |||
| April 19 | 6:17 PM CDT | EF1 | Christian, IL | 2.0 | 100 | $90,000 | ||
| April 19 | 6:30 PM CDT | EF0 | Christian, IL | 3.5 | 100 | $95,000 | ||
| April 19 | 6:32 PM CDT | EF1 | Christian, IL | 0.9 | 100 | $60,000 | ||
| April 19 | 6:45 PM CDT | EF0 | LeFlore, OK | 0.1 | 75 | |||
| April 19 | 6:48 PM CDT | EF0 | LeFlore, OK | 3.0 | 125 | |||
| April 19 | 7:43 PM CDT | EF1 | Wayne, MO | 5.2 | 500 | $25,000 | ||
| April 19 | 7:55 PM CDT | EF0 | Bollinger, MO | 0.5 | 100 | $15,000 | ||
| April 19 | 7:59 PM CDT | EF1 | Edgar, IL | 1.1 | 100 | $140,000 | ||
| April 19 | 8:02 PM CDT | EF0 | Vermilion, IL | 2.7 | 25 | $225,000 | ||
| April 19 | 9:10 PM EDT | EF1 | Vermillion, IN | 31.1 | 100 | $85,000 | ||
| April 19 | 8:11 PM CDT | EF1 | Vermilion, IL | 2.6 | 100 | $360,000 | ||
| April 19 | 8:35 PM CDT | EF0 | Jackson, IL | 3.9 | 100 | $70,000 | ||
| April 19 | 8:40 PM CDT | EF1 | Franklin, IL | 0.3 | 50 | $80,000 | ||
| April 19 | 9:40 PM EDT | EF1 | Tippecanoe, IN | 0.7 | 100 | $80,000 | ||
| April 19 | 8:49 PM CDT | EF1 | Franklin, IL | 0.1 | 50 | $10,000 | ||
| April 19 | 9:50 PM EDT | EF0 | Tippecanoe, IN | 2.6 | 50 | $15,000 | ||
| April 19 | 9:55 PM EDT | EF1 | Boone, IN | 0.6 | 50 | $10,000 | ||
| April 19 | 9:02 PM CDT | EF1 | Marion, IL | 0.4 | 75 | |||
| April 19 | 9:03 PM CDT | EF1 | Jefferson, IL | 4.3 | 100 | $70,000 | ||
| April 19 | 9:06 PM CDT | EF1 | Jefferson, IL | 1.4 | 100 | $90,000 | ||
| April 19 | 9:19 PM CDT | EF1 | Hamilton, IL | 3.4 | 150 | $150,000 | ||
| April 19 | 9:27 PM CDT | EF0 | Cape Girardeau, MO | 0.1 | 40 | $20,000 | ||
| April 19 | 9:28 PM CDT | EF2 | White, IL | 1.8 | 125 | $2.0 million | ||
| April 19 | 9:30 PM CDT | EF1 | White, IL | 1.4 | 100 | $300,000 | ||
| April 19 | 9:30 PM CDT | EF2 | Wayne, IL | 10.6 | 150 | 2 | $400,000 | |
| April 19 | 10:41 PM EDT | EF1 | Grant, IN | 2.5 | 150 | $100,000 | ||
| April 19 | 9:48 PM CDT | EF2 | Wabash, IL | 11.3 | 250 | $2.5 million | ||
| April 19 | 10:48 PM EDT | EF1 | Grant, IN | 2.9 | 50 | |||
| April 19 | 9:53 PM CDT | EF1 | Wabash, IL | 2.8 | 125 | $50,000 | ||
| April 19 | 10:54 PM EDT | EF1 | Knox, IN | 10.9 | 75 | $206,000 | ||
| April 19 | 9:57 PM CDT | EF1 | Gibson, IN | 4.4 | 100 | $130,000 | ||
| April 19 | 11:16 PM EDT | EF1 | Jay, IN | 6.9 | 50 | |||
| April 19 | 11:19 PM EDT | EF0 | Van Wert, OH | 0.5 | 50 | |||
| April 19 | 11:22 PM EDT | EF0 | Dubois, IN | 0.3 | 200 | |||
| April 19 | 11:22 PM EDT | EF1 | Dubois, IN | 3.1 | 200 | |||
| April 19 | 11:25 PM EDT | EF0 | Dubois, IN | 1.9 | 200 | |||
| April 19 | 11:26 PM EDT | EF1 | Dubois, IN | 0.4 | 100 | |||
| April 19 | 11:26 PM EDT | EF2 | Dubois, IN | 3.3 | 300 | |||
| April 19 | 11:39 PM EDT | EF2 | Mercer, OH | 3.7 | 30 | $340,000 | ||
| April 19 | 11:39 PM EDT | EF2 | Orange, IN | 1.0 | 200 | |||
| April 19 | 11:40 PM EDT | EF1 | Orange, IN | 1.5 | 125 | |||
| April 19 | 11:40 PM EDT | EF1 | Van Wert, OH | 4.0 | 100 | |||
| April 19 | 11:40 PM EDT | EF1 | Orange, IN | 0.7 | 75 | |||
| April 19 | 11:44 PM EDT | EF0 | Auglaize, OH | 3.8 | 67 | $55,000 | ||
| April 19 | 11:47 PM EDT | EF0 | Orange, IN | 0.5 | 100 | |||
| April 19 | 10:54 PM CDT | EF0 | Breckinridge, KY | 11.5 | 150 | |||
| April 19 | 11:59 PM EDT | EF1 | Washington, IN | 1.5 | 200 | |||
| April 19 | 12:00 AM EDT | EF0 | Washington, IN | 1.2 | 75 | |||
| April 19 | 12:07 AM EDT | EF0 | Washington, IN | 0.7 | 50 | |||
| April 19 | 12:09 AM EDT | EF0 | Harrison, IN | 0.3 | 50 | |||
| April 19 | 12:14 AM EDT | EF0 | Washington, IN | 13.1 | 200 | |||
| April 19 | 12:19 AM EDT | EF0 | Scott, IN | 11.8 | 100 | |||
| April 19 | 12:28 AM EDT | EF1 | Clark, IN | 1.2 | 200 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.